Alert archive / Iowa / Wind Advisories in 2024

Wind Advisory 5, NWS Quad Cities, IA

April 2, 202421 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Apr 2, 2024, 2:24 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 3, 2024, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 2:24 PM CDT (19:24 UTC)
In effect from
Apr 3, 2024, 1:00 AM CDT
Expired
Apr 3, 2024, 8:29 PM CDT
In force
19 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS73 KDVN 021924
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
224 PM CDT Tue Apr 2 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010-
030330-
/O.NEW.KDVN.WI.Y.0005.240403T0600Z-240404T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark-
Including the cities of Memphis, Moline, Anamosa, Sigourney,
Vinton, Burlington, Kahoka, Davenport, Marengo, Tipton, Cedar
Rapids, Fort Madison, Dubuque, Maquoketa, Wapello, Iowa City,
Muscatine, Clinton, Mount Pleasant, Rock Island, Washington,
Keosauqua, Bettendorf, Independence, Manchester, and Fairfield
224 PM CDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM CDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...From 1 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds, along with light snow falling 
  in the morning, will lead to periods of lower visibility as well. 
  Exercise caution when driving tomorrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Gunkel
5 follow-up statements
547 
WWUS73 KDVN 030211
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
911 PM CDT Tue Apr 2 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010-
031015-
/O.CON.KDVN.WI.Y.0005.240403T0600Z-240404T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark-
Including the cities of Fort Madison, Anamosa, Maquoketa,
Sigourney, Bettendorf, Kahoka, Iowa City, Manchester,
Independence, Tipton, Davenport, Muscatine, Fairfield, Vinton,
Mount Pleasant, Cedar Rapids, Rock Island, Keosauqua, Moline,
Memphis, Washington, Burlington, Clinton, Marengo, Wapello, and
Dubuque
911 PM CDT Tue Apr 2 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM CDT 
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...From 1 AM to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

McClure
886 
WWUS73 KDVN 030755
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
255 AM CDT Wed Apr 3 2024

ILZ001-002-007-009-016>018-024>026-034-035-031600-
/O.EXB.KDVN.WI.Y.0005.240403T1500Z-240404T0300Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Mercer-Henderson-Warren-Hancock-McDonough-
Including the cities of Sterling, Oquawka, Aledo, Freeport,
Hennepin, Mount Carroll, Princeton, Monmouth, Macomb, Galena,
Carthage, and Geneseo
255 AM CDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois.

* WHEN...From 10 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010-
031600-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark-
Including the cities of Kahoka, Davenport, Rock Island,
Keosauqua, Marengo, Fairfield, Iowa City, Bettendorf, Wapello,
Burlington, Washington, Independence, Dubuque, Anamosa, Memphis,
Manchester, Tipton, Vinton, Muscatine, Mount Pleasant, Cedar
Rapids, Fort Madison, Sigourney, Maquoketa, Clinton, and Moline
255 AM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

08
582 
WWUS73 KDVN 031556
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1056 AM CDT Wed Apr 3 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-MOZ009-010-
040000-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Scotland-Clark-
Including the cities of Davenport, Wapello, Manchester,
Washington, Iowa City, Moline, Burlington, Clinton, Memphis,
Maquoketa, Cedar Rapids, Keosauqua, Rock Island, Muscatine,
Dubuque, Independence, Vinton, Marengo, Fort Madison, Tipton,
Kahoka, Anamosa, Sigourney, Bettendorf, Fairfield, and Mount
Pleasant
1056 AM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ001-002-007-009-016>018-024>026-034-035-040000-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Mercer-Henderson-Warren-Hancock-McDonough-
Including the cities of Freeport, Geneseo, Galena, Oquawka,
Carthage, Hennepin, Mount Carroll, Princeton, Aledo, Macomb,
Sterling, and Monmouth
1056 AM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of north central, northwest, and west central 
  Illinois.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Gunkel
600 
WWUS73 KDVN 040018
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
718 PM CDT Wed Apr 3 2024

IAZ054-066>068-078-089-099-ILZ001-002-007-009-015>018-024>026-034-
035-MOZ009-010-040130-
/O.CAN.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/
Jackson-Clinton-Muscatine-Scott-Louisa-Des Moines-Lee-Jo Daviess-
Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Mount Carroll, Princeton,
Hennepin, Aledo, Memphis, Wapello, Sterling, Fort Madison,
Maquoketa, Geneseo, Davenport, Macomb, Freeport, Kahoka, Rock
Island, Burlington, Bettendorf, Monmouth, Clinton, Galena,
Carthage, Moline, and Oquawka
718 PM CDT Wed Apr 3 2024

...WIND ADVISORY IS CANCELLED...

Winds will remain gusty tonight, but remain below advisory criteria 
with gusts to around 35 mph. As a result, the wind advisory has been 
cancelled.

$$

IAZ040>042-051>053-063>065-076-077-087-088-098-040300-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Keokuk-Washington-Jefferson-Henry IA-Van Buren-
Including the cities of Mount Pleasant, Tipton, Washington,
Keosauqua, Dubuque, Anamosa, Iowa City, Manchester, Fairfield,
Vinton, Independence, Marengo, Sigourney, and Cedar Rapids
718 PM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast, and southeast Iowa.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

McClure
148 
WWUS73 KDVN 040129
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
829 PM CDT Wed Apr 3 2024

IAZ040>042-051>053-063>065-076-077-087-088-098-040230-
/O.CAN.KDVN.WI.Y.0005.000000T0000Z-240404T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Keokuk-Washington-Jefferson-Henry IA-Van Buren-
Including the cities of Mount Pleasant, Tipton, Washington,
Keosauqua, Dubuque, Anamosa, Iowa City, Manchester, Fairfield,
Vinton, Independence, Marengo, Sigourney, and Cedar Rapids
829 PM CDT Wed Apr 3 2024

...WIND ADVISORY IS CANCELLED...

Winds will remain gusty tonight, but stay below advisory criteria 
with gusts to around 35 mph. As a result, the wind advisory has been 
cancelled.

$$

McClure

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:34 PM CDT, 1 hour 50 minutes earlier. Its key messages:

  • A brief shot of winter with some snow accumulation Tuesday night into Wednesday.
  • Winds may gust up to 45 mph on Wednesday.
  • Active weather pattern will continue well into next week.
Area forecast discussion, Apr 2, 12:34 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1234 PM CDT Tue Apr 2 2024

.KEY MESSAGES...

- A brief shot of winter with some snow accumulation Tuesday
  night into Wednesday.

- Winds may gust up to 45 mph on Wednesday.

- Active weather pattern will continue well into next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 314 AM CDT Tue Apr 2 2024

Areal coverage of rain is expanding again as the deformation zone
develops across eastern Iowa. The overall areal coverage of rain
will continue to expand through the morning hours.

By late morning wet-bulb zero temperatures at 0.5 km drop just below
freezing. This should allow a rain/snow mix to develop in the
highway 20 corridor west of Dubuque that slowly expands south and
east to highway 30 through late afternoon.

HREF snow probabilities for 1 hour snowfall rates of 1 inch or
greater are only 10-20 percent indicating any snow will melt on
contact with the ground. Currently road temperatures are well above
freezing and will likely remain that way through the day. The net
result is the snow will likely melt on contact during the daylight
hours.

Tonight gets more interesting.

The atmospheric column slowly cools. Wet bulb zero temperatures drop
well below freezing at 0.5 km with surface wet-bulb temperatures
dropping to freezing, indicating a complete change over to all snow
will occur.

HREF 1 hour snowfall probabilities are less than 10 percent for
rates of an inch or more. Thus until the ground and road
temperatures cool to freezing, the snow will continue to melt on
contact. An educated guess is that ground and road temperatures will
probably reach freezing some point after midnight. Thus the midnight
to 7 AM time frame would be the most likely period for any snowfall
accumulation on grassy and elevated surfaces.

Based on the current forecast, snowfall amounts late tonight should
range from a dusting in most places to near an inch north of highway
30.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 314 AM CDT Tue Apr 2 2024

Wednesday through Thursday
Assessment...high confidence on colder than normal temperatures
with some snow.

Wednesday will be a very windy and raw day. Light snow or snow
showers will persist through the daytime hours. Winds gusts up
to 45 mph will be possible during the day as the departing storm
system strengthens over the Great Lakes.

Snow accumulation on grassy and elevated surfaces will be determined
by the snowfall rate since the ground is warm. HREF 1 hour
probability snowfall rates are currently under 5 percent on
Wednesday so there is a high probability that the snow will melt on
contact once ground and road temperatures rise above freezing.

Right now from sunrise until about mid-morning on Wednesday the
potential is there for snowfall amounts ranging from a dusting to
near 1 inch.

Total snowfall accumulations on grassy and elevated surfaces for
this entire event currently looks to be 1-2 inches north of highway
30 with less than an inch from I-80 on south.

The snow will quickly end from west to east Wednesday night with
some light snow lingering in the far east and northeast areas late
Wednesday night into Thursday morning.

Thursday night through Saturday
Assessment...high confidence on dry conditions

The model consensus has dry conditions Thursday night through
Saturday with temperatures slowly warming back to near normal.

Saturday night through Monday
Assessment...medium confidence on precipitation timing

The model consensus has precipitation through the period but each
deterministic model is different on the timing. The ensembles from
the global models show a near continuous chance for rain through the
period and are likely driving the overall model consensus.

A small part of the timing differences may be attributed to how each
model develops and strengthens a significant storm system in the
Plains over the weekend and into early next week.

Right now the model consensus has a 20-40% chance of rain late
Saturday night; 40-60% chance Sunday; 40-50% chance Sunday night and
a 20% chance on Monday.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1225 PM CDT Tue Apr 2 2024

MVFR to IFR conditions will prevail through much of the TAF
period, as we continue to transition from rain to snow
throughout the area. This will be guided by both low cigs and
vis, with some brief periods of LIFR conditions possible in
heavier snow. Currently, cigs are hovering around 500-1000 ft
throughout the area, which will continue though tonight.
Visibilities will range between 3-5 SM for most, with
reductions to 1-2 SM or less in heavier snow. The heaviest of
the snow should move out of the area at/around 00z. From there,
we will remain with vis between 3-5 SM, as light snow will
persist. Winds are on the rise currently, with much of the area
seeing northwest winds between 15-20 KTs, gusting upwards to
30KTs. These gusty conditions will prevail through the TAF
period, with stronger winds expected tomorrow.

&&

.HYDROLOGY...
Issued at 1120 AM CDT Tue Apr 2 2024

Large rainfall amounts over the past 36 hours have led to some
rises in the local rivers. Locations along the lower end of the
Rock and Green Rivers are currently forecasted to go above flood
stage by the end of the week. Gage locations on the Rock River
near Joslin and Moline are expected to go above moderate flood
stage, however that is primarily due to forecasted rainfall
amounts that NWS DVN has lower confidence in achieving as the
current rainfall has developed over the day.

The La Moine River at Colmar is expected to crest above flood
stage in the next few days as well.

Across areas of eastern Iowa and northwestern Illinois, rainfall
over the past 24 hours has saturated topsoils in many locations
leading to water pooling in poor drainage and lowland areas.
Also many smaller streams and creeks are over to near bankfull
conditions, and should remain that way for the next few days.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...08
LONG TERM...08
AVIATION...Gunkel
HYDROLOGY...Wilson
Hazardous weather outlook, Apr 2, 10:26 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1026 AM CDT Tue Apr 2 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031530-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1026 AM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Late this morning and early in the afternoon, rain will change
over to snow for most. Highest accumulations are expected along
and north of the Highway 20 Corridor in eastern Iowa and
northwest Illinois, where 2 to 5 inches are forecast, with locally
higher amounts possible. Accumulations of a half inch to 3 inches
are possible for areas along and north of Interstate 80, with the
higher end of that range in the north. This will result in
possible roads impacts this afternoon and evening, with light snow
and gusty winds continuing through tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Cold and very windy conditions will be seen on Wednesday with wet
snow continuing. Accumulations up to 1 inch are possible north of
highway 30 on grassy and elevated surfaces.

Northwest winds gusting up to 45 mph will be seen on Wednesday.
These winds in combination with the falling snow may reduce
visibilities in rural and other open areas.

Additional rainfall of 1 to 1.5 inches through Wednesday is
expected to cause rises on Illinois tributary rivers.

.SPOTTER INFORMATION STATEMENT...

Rain and snowfall reports over 1 inch will be appreciated.

Gunkel

In the hours before

Local storm report, Apr 2, 12:06 PM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1206 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     Rain             1 N Lowden              41.87N 90.92W
04/02/2024  M1.80 inch       Cedar              IA   CO-OP Observer

            12 hour rainfall total.

&&

arg
Local storm report, Apr 2, 12:56 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1256 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Rain             2 SE Iowa City          41.64N 91.51W
04/02/2024  M2.20 inch       Johnson            IA   Trained Spotter

            Storm total so far.

&&

arg
Local storm report, Apr 2, 1:27 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
127 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Rain             Cantril                 40.64N 92.07W
04/02/2024  M2.50 Inch       Van Buren          IA   Trained Spotter

            Rainfall since yesterday.

&&

Haase
Local storm report, Apr 2, 1:31 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
131 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Rain             Wyoming                 42.06N 91.00W
04/02/2024  M2.20 Inch       Jones              IA   Trained Spotter

            Rainfall since midnight.

&&

Haase
Special weather statement, Apr 2, 1:33 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
133 PM CDT Tue Apr 2 2024

IAZ040-051>053-063>068-076>078-ILZ007-009-015-016-024-030100-
Buchanan-Benton-Linn-Jones-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Carroll-Whiteside-Rock Island-
Henry IL-Mercer-
Including the cities of Independence, Vinton, Cedar Rapids,
Anamosa, Marengo, Iowa City, Tipton, Clinton, Muscatine,
Davenport, Bettendorf, Sigourney, Washington, Wapello,
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, and Aledo
133 PM CDT Tue Apr 2 2024

...Periods of Moderate to Heavy Snow Through the Afternoon...

Moderate to heavy snow is moving through the area this afternoon,
generally along the Interstate 80 corridor and north. 1-3 inches
of snow may accumulate, with roads becoming slushy to snow
covered, resulting in slick travel conditions this afternoon and
evening. Temperatures and roads are a little above freezing,
resulting in a wet accumulation on roads, but the higher snowfall
rates at times will allow for some accumulation. After 6pm, roads
should start to improve, as snowfall rates decrease. Expect lower
visibilities in the snow as well, where it may be under a mile at
times. Remember, ice and snow, take it slow!

Gunkel
Local storm report, Apr 2, 2:12 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
212 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     Snow             Lowden                  41.86N 90.92W
04/02/2024  M1.5 Inch        Cedar              IA   CO-OP Observer

            Snow since 1235p. Snow accumulating on
            streets now with 1/4 mi vsby at the moment.

0115 PM     Snow             Dubuque Regional Arpt   42.41N 90.73W
04/02/2024  M0.6 Inch        Dubuque            IA   Official NWS Obs

            Snowfall prior to 1 pm.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:13 PM CDTWinter Weather AdvisoryDVNCedar, Clinton, Delaware, Dubuque, Jackson, Jones24 hr
Apr 1, 8:59 PM CDTRiver Flood WatchDVNHancock, McDonough37 hr
Apr 1, 8:59 PM CDTRiver Flood WatchDVNHenry36 hr
Apr 1, 8:59 PM CDTRiver Flood WatchDVNHenry, Rock Island, Whiteside7 days
Apr 2, 11:10 AM CDTRiver Flood WatchDVNWhiteside57 hr
Apr 2, 11:13 AM CDTRiver Flood WatchDVNHenry, Rock Island21 days
Apr 2, 3:04 PM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside12 days
Apr 2, 3:04 PM CDTRiver Flood WarningDVNHenry, Rock Island21 days

Nearby

Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.